Alert archive / Wisconsin / Gale Watches in 2011

Gale Watch 9, NWS Milwaukee, WI

November 11, 2011

NWS Milwaukee, WI issued this gale watch at Nov 11, 2011, 3:39 PM CST. It took effect at Nov 13, 2011, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 11, 2011, 3:39 PM CST (21:39 UTC)
In effect from
Nov 13, 2011, 9:00 AM CST
Expired
Nov 12, 2011, 3:40 PM CST
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WHUS73 KMKX 112139
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CST FRI NOV 11 2011

...BRISK WINDS AND HIGH WAVES EXPECTED THROUGH THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE NORTH...AND
HIGH PRESSURE WELL SOUTHEAST OF THE AREA...WILL BRING GUSTY SOUTH
TO SOUTHWEST WINDS TO THE WESTERN NEARSHORE WATERS OF LAKE
MICHIGAN INTO THIS EVENING.

THESE WINDS WILL HELP GENERATE HIGH WAVES...MAINLY TOWARD THE
OPEN WATERS. THE WINDS WILL WEAKEN SOME DURING THE EVENING.
HOWEVER...THE WAVES WILL REMAIN HIGH TOWARD THE OPEN WATERS
THROUGH THIS EVENING.

STRONG LOW PRESSURE MOVING NORTHWEST OF THE AREA SATURDAY
AFTERNOON THROUGH SUNDAY NIGHT WILL BRING STRONG SOUTH TO
SOUTHWEST WINDS TO THE NEARSHORE WATERS. THESE WINDS MAY REACH
GALE STRENGTH SUNDAY. THESE WINDS WILL GENERATE HIGH WAVES FOR
MUCH OF THIS PERIOD.

LMZ643>646-120545-
/O.EXT.KMKX.SC.Y.0087.000000T0000Z-111112T0600Z/
/O.NEW.KMKX.GL.A.0009.111113T1500Z-111114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 PM CST FRI NOV 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS INTO EARLY THIS
  EVENING...THEN DECREASING TO 10 TO 20 KNOTS. SOUTH TO SOUTHWEST
  WINDS WILL INCREASE TO 15 TO 25 KNOTS AGAIN SATURDAY AFTERNOON
  AND NIGHT...POSSIBLY REACHING 35 TO 40 KNOT GALES SUNDAY. THE
  WINDS WILL GRADUALLY SUBSIDE SUNDAY NIGHT.

* WAVES: 2 TO 4 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN
  WATER THROUGH THIS EVENING. THESE WAVES WILL SUBSIDE TO 1 TO 2
  FEET LATER TONIGHT. WAVES WILL BUILD TO 4 TO 7 FEET SATURDAY
  NIGHT...AND 5 TO 8 FEET SUNDAY...BEFORE SLOWLY SUBSIDING SUNDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
5 follow-up statements
825 
WHUS73 KMKX 120340
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
940 PM CST FRI NOV 11 2011

...BRISK WINDS AND HIGH WAVES EXPECTED THROUGH THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE NORTH...
AND HIGH PRESSURE WELL SOUTHEAST OF THE AREA...WILL WEAKEN
THROUGH THE LATE EVENING HOURS...WITH SOUTH TO SOUTHWEST WINDS
EASING.

HIGH WAVES...MAINLY TOWARD THE OPEN WATERS...WILL ALSO SUBSIDE
BELOW SMALL CRAFT CRITERIA AS THE WINDS EASE.

STRONG LOW PRESSURE MOVING NORTHWEST OF THE AREA SATURDAY
AFTERNOON THROUGH SUNDAY NIGHT WILL BRING STRONG SOUTH TO
SOUTHWEST WINDS TO THE NEARSHORE WATERS. THESE WINDS MAY REACH
GALE STRENGTH SUNDAY. THESE WINDS WILL GENERATE HIGH WAVES FOR
MUCH OF THIS PERIOD.

LMZ643>646-120600-
/O.CON.KMKX.SC.Y.0087.000000T0000Z-111112T0600Z/
/O.CON.KMKX.GL.A.0009.111113T1500Z-111114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
940 PM CST FRI NOV 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 KNOTS...DECREASING TO 5
  TO 10 KNOTS. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25
  KNOTS AGAIN SATURDAY AFTERNOON AND NIGHT...POSSIBLY REACHING 35
  TO 40 KNOT GALES SUNDAY. THE WINDS WILL GRADUALLY SUBSIDE SUNDAY
  NIGHT.

* WAVES: 2 TO 4 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN
  WATER WILL SUBSIDE TO 1 TO 2 FEET LATER TONIGHT. WAVES WILL
  BUILD TO 4 TO 7 FEET SATURDAY NIGHT...AND 5 TO 8 FEET
  SUNDAY...BEFORE SLOWLY SUBSIDING SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
318 
WHUS73 KMKX 120607
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1207 AM CST SAT NOV 12 2011

...BRISK WINDS AND HIGH WAVES EXPECTED TO RETURN SATURDAY AND SUNDAY...

.THE SURFACE PRESSURE GRADIENT HAS RELAXED ENOUGH FOR SOUTHWEST WINDS
TO EASE BELOW SMALL CRAFT CRITERIA FOR THE REST OF TONIGHT...WITH
WAVES SUBSIDING AS WELL.

STRONG LOW PRESSURE MOVING NORTHWEST OF THE AREA SATURDAY
AFTERNOON THROUGH SUNDAY NIGHT WILL BRING STRONG SOUTH TO
SOUTHWEST WINDS TO THE NEARSHORE WATERS. THESE WINDS ARE EXPECTED
TO REACH SMALL CRAFT CRITERIA SATURDAY AFTERNOON...AND MAY REACH
GALE STRENGTH SUNDAY. THESE WINDS WILL GENERATE HIGH WAVES FOR
MUCH OF THIS PERIOD.

LMZ643>646-121000-
/O.EXP.KMKX.SC.Y.0087.000000T0000Z-111112T0600Z/
/O.CON.KMKX.GL.A.0009.111113T1500Z-111114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1207 AM CST SAT NOV 12 2011

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WATCH
REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. 

* WINDS: SOUTHWEST WINDS 5 TO 10 KNOTS OVERNIGHT. SOUTH TO
  SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS AGAIN SATURDAY
  AFTERNOON AND NIGHT...POSSIBLY REACHING 35 TO 40 KNOT GALES
  SUNDAY. THE WINDS WILL GRADUALLY SUBSIDE SUNDAY NIGHT.

* WAVES: 1 TO 2 FEET NEAR SHORE...AND 2 TO 4 FEET TOWARD OPEN
  WATER OVERNIGHT. WAVES WILL BUILD TO 4 TO 7 FEET SATURDAY
  NIGHT...AND 5 TO 8 FEET SUNDAY... BEFORE SLOWLY SUBSIDING SUNDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
943 
WHUS73 KMKX 120919
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 AM CST SAT NOV 12 2011

...STRONG SOUTH WINDS AND HIGH WAVES EXPECTED TO RETURN...

.STRONG LOW PRESSURE MOVING ALONG THE U.S./CANADIAN BORDER WILL
REACH TO JUST NORTH OF MINNESOTA TONIGHT. BRISK SOUTH TO SOUTHWEST
WINDS ARE EXPECTED TO REACH SMALL CRAFT CRITERIA BY THIS
EVENING...AND MAY REACH GALE STRENGTH SUNDAY. THESE WINDS WILL
GENERATE HIGH WAVES FOR MUCH OF THIS PERIOD.

LMZ643>646-121730-
/O.NEW.KMKX.SC.Y.0088.111113T0000Z-111113T1500Z/
/O.CON.KMKX.GL.A.0009.111113T1500Z-111114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
319 AM CST SAT NOV 12 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL GUST TO
  NEAR 25 KNOTS LATER THIS AFTERNOON. WINDS SHOULD INCREASE TO 20
  TO 25 KNOTS AGAIN THIS EVENING...POSSIBLY REACHING 35 TO 40
  KNOT GALES SUNDAY. THE WINDS WILL GRADUALLY SUBSIDE SUNDAY
  NIGHT.

* WAVES: OF 2 TO 4 FEET WILL BUILD TO 4 TO 7 FEET TONIGHT...AND 5
  TO 8 FEET SUNDAY...BEFORE SLOWLY SUBSIDING SUNDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
501 
WHUS73 KMKX 121543
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
943 AM CST SAT NOV 12 2011

...STRONG SOUTH WINDS AND HIGH WAVES EXPECTED TO RETURN...

.STRONG LOW PRESSURE MOVING ALONG THE CANADIAN BORDER TODAY WILL
REACH TO JUST NORTH OF MINNESOTA TONIGHT. BRISK SOUTH TO SOUTHWEST
WINDS ARE EXPECTED TO REACH SMALL CRAFT ADVISORY LEVELS BY LATE
THIS AFTERNOON...AND CONTINUING THROUGH TONIGHT. 

STRONG SOUTH WINDS MAY REACH GALE FORCE ON SUNDAY...BEFORE SLOWLY
WEAKENING SUNDAY NIGHT INTO MONDAY. THESE WINDS WILL GENERATE HIGH
WAVES FOR MUCH OF THIS PERIOD.

LMZ643>646-122345-
/O.EXT.KMKX.SC.Y.0088.111112T2100Z-111113T1500Z/
/O.CON.KMKX.GL.A.0009.111113T1500Z-111114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
943 AM CST SAT NOV 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM CST SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM
SUNDAY MORNING THROUGH SUNDAY AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL GUST UP
  TO 25 KNOTS LATER THIS AFTERNOON. SOUTH WINDS SHOULD INCREASE TO
  15 TO 25 KNOTS TONIGHT...POSSIBLY REACHING 40 KNOT GALES SUNDAY.
  THE WINDS WILL GRADUALLY WEAKEN SUNDAY NIGHT INTO MONDAY.

* WAVES: 1 TO 2 FEET...BUILDING TO 2 TO 4 FEET LATE THIS
  AFTERNOON. WAVES WILL BUILD TO 5 TO 8 FEET TONIGHT...AND 6 TO 10
  FEET SUNDAY...BEFORE SLOWLY SUBSIDING SUNDAY NIGHT INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
524 
WHUS73 KMKX 122140
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST SAT NOV 12 2011

...STRONG SOUTH TO SOUTHWEST WINDS AND HIGH WAVES EXPECTED TONIGHT
AND SUNDAY...

.STRONG LOW PRESSURE WILL MOVE NORTHEAST INTO SOUTHWESTERN ONTARIO
CANADA TONIGHT...THEN NORTHEAST ON SUNDAY. BRISK SOUTH WINDS ARE
EXPECTED TO CONTINUE THROUGH TONIGHT...WITH STRONG SOUTH TO
SOUTHWEST WINDS REACHING GALE FORCE ON SUNDAY. THESE WINDS WILL
SLOWLY WEAKEN SUNDAY NIGHT INTO MONDAY. THESE WINDS WILL GENERATE
HIGH WAVES FOR MUCH OF THIS PERIOD.

LMZ643>646-130545-
/O.CON.KMKX.SC.Y.0088.000000T0000Z-111113T1500Z/
/O.UPG.KMKX.GL.A.0009.111113T1500Z-111114T0000Z/
/O.NEW.KMKX.GL.W.0023.111113T1500Z-111114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
340 PM CST SAT NOV 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY. 

* WINDS: SOUTH WINDS OF 10 TO 20 KNOTS WILL GUST UP TO 25 KNOTS
  UNTIL EARLY EVENING. SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS
  TONIGHT. SOUTH TO SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED EARLY
  SUNDAY...REACHING UP TO 40 KNOT GALES IN THE LATE MORNING AND
  AFTERNOON. THE WINDS WILL GRADUALLY WEAKEN SUNDAY NIGHT INTO
  MONDAY.

* WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 5 FEET THROUGH EARLY
  EVENING. WAVES WILL BUILD TO 4 TO 7 FEET TONIGHT...AND UP TO 5
  TO 8 FEET SUNDAY...BEFORE SLOWLY SUBSIDING SUNDAY NIGHT INTO
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Nov 11, 3:05 PM CST, 34 minutes earlier.

Area forecast discussion, Nov 11, 3:05 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CST FRI NOV 11 2011

.VERY SHORT TERM...TONIGHT AND SATURDAY.

VORTICITY MAXIMUM AND ASSOCIATED CLOUDS EXITING THE AREA FROM WEST
TO EAST BY EVENING...SO CONTINUED CLEARING TREND. GUSTY SOUTH WINDS
SHOULD VEER SOUTHWEST AND WEAKEN SOMEWHAT WITH INVERSION BUILDING
THIS EVENING. STRONG INVERSION DEVELOPS NEAR THE GROUND...WITH WARM
AIR ADVECTION CONTINUING IN THE LOW LEVELS.

RUC/NAM FORECAST SOUNDINGS SHOWING SOME POTENTIAL FOR LOW STRATUS
DECK FORMING ACROSS THE AREA TONIGHT...IN RESPONSE TO THE STRONG
INVERSION AND MOIST NEAR SURFACE LAYER. HOWEVER...MODEL DEW POINTS
SEEM SOMEWHAT HIGH LATER TONIGHT INTO SATURDAY...AND NEAR SURFACE
WINDS SHOULD REMAIN HIGH ENOUGH TO KEEP THINGS MIXED. THUS...KEPT
SKIES CLEAR FOR TONIGHT INTO EARLY SATURDAY. LOWS IN THE UPPER 20S
FOR SNOW COVERED AREAS IN THE WEST...TO LOWER/MID 30S EAST...SEEM
REASONABLE WITH STRONG INVERSION AND 925MB TEMPERATURES OF 9 TO 11
DEGREES CELSIUS.

GUSTY SOUTH WINDS EXPECTED SATURDAY...AS PRESSURE GRADIENT TIGHTENS
AGAIN WITH DEEPENING LOW PRESSURE IN THE NORTHERN PLAINS. SUNNY
SKIES SHOULD ALLOW HIGHS TO CRACK THE MID 50S IN MOST AREAS. SNOW
AREAS MAY BE A BIT COOLER. SOME HIGH CLOUDS SHOULD WORK INTO THE
AREA LATER IN THE AFTERNOON.

.SHORT TERM...SATURDAY NIGHT THROUGH MONDAY.

FOCUS OF THIS PERIOD ON SHORT WAVE TROUGH MOVING RAPIDLY WEST TO
EAST ACROSS WESTERN GREAT LAKES ON SUNDAY AND LINGERING BAROCLINIC
ZONE TO THE SOUTH.  SHORT TERM GUIDANCE IN REASONABLE AGREEMENT ON
CARRYING VIGOROUS SHORT WAVE TROUGH ACROSS WI ON SUNDAY.  STRONGEST
Q-VECTOR CONVERGENCE PASSES TO THE NORTH SUN MRNG.  DESPITE
STRENGTHENING LOW LEVEL WINDS SATURDAY NIGHT AND SUNDAY...COLUMN
PWAT ONLY INCREASES AROUND ONE QUARTER INCH WITH MID LEVELS
REMAINING DRY SUN MRNG.  DEEPER MOISTURE BOTTLED UP ALL THE WAY TO
THE GULF JUST HAS TOO FAR TO GO IN SHORT AMOUNT OF TIME.  TO
ACKNOWLEDGE STRONG FORCING WL KEEP LOW CHANCE POPS GOING SUN MRNG
AND DIMINISH OR LOWER TO SCHC IN THE WEST IN THE AFTN.  STRONGER
SUBSIDENCE AND DRYING SWEEP IN DURING THE AFTN.  DRIER AIR MAY ERODE
CLOUDS FOR THE AFTN.  3 HOUR PRESS RISES ASSOCIATED WITH DEEPENING
LOW PRESSURE MAY REACH 3 TO 5 MB...HOWEVER NAM FARTHER SOUTH NEAR
TIP OF MN ARROWHEADWITH WITH SFC LOW AT 18Z/13 WITH RESULTANT
TIGHTER PRESSURE GRADIENT OVER SRN WI.  GFS...ECMWF AND GEM FARTHER
NORTH INTO CANADA BY SEVERAL HUNDERED MILES WITH WEAKER GRADIENT.
850MB WINDS OF 40 TO 50 KTS AND POSSIBLE STRONG MIXING MAY RESULT IN
WINDS APPROACHING WIND ADVY CRITERIA LATER SUN MRNG AND AFTN.

WL KEEP A SMALL POP IN ON MONDAY FOR SOUTHEAST CWA DUE TO WEAK WAVE
MOVING EAST-NORTHEAST ALONG LINGERING BAROCLINIC ZONE EXTENDING FROM
CENTRAL MS VALLEY INTO ERN GTLAKES.  BOTH NAM AND GFS KEEP MAIN
FORCING WITH THIS SYSTEM SOUTH OF WI...HOWEVER GFS HAS BEEN CREEPING
NORTHWARD WHILE ECMWF OVER THE LAST SEVERAL RUNS HAS BEEN EDGING
SOUTHWARD.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.

A SLIGHT INCREASE IN CONFIDENCE FOR THIS PERIOD FROM 24 HOURS
AGO...AS THE MAJORITY OF THE EXTENDED MODELS ARE COMING INTO BETTER
AGREEMENT.  IN ADDITION...GFS ENSEMBLE MEMBERS AT BOTH 700H AND 500H
SHOWING BETTER AGREEMENT FROM TUE THROUGH THU.  FAST WEST-NORTHWEST
FLOW EXPECTED THROUGH THIS PERIOD...WITH SRN WI REMAINING ON THE
NORTHERN FRINGE OF A TIGHT BAROCLINIC ZONE STRETCHING ACROSS THE
CENTRAL CONUS.  ECMWF...GFS AND GEM IN GOOD AGREEMENT ON SOUTHERLY
EXTENSION OF SHORT WAVE TROUGH MOVING THROUGH SRN CANADA AFFECTING
WI ON TUE.  BRIEF BURST OF MODERATE Q-VECTOR CONVERGENCE WITH THIS
FEATURE.  MID-LEVEL MOISTURE LIMITED BUT ENOUGH FORCING AND
AGREEMENT TO WARRANT ADDING SMALL POPS FOR TUE.

FAST WESTERLIES KEEP DEEPER MOISTURE BOTTLED UP OVER THE SOUTHEAST
CONUS.  HENCE FOR NOW EXPECTING DRY CONDITIONS FOR TUE NGT THROUGH
THU.  LATER NEXT WEEK BOTH GFS AND LATEST ECMWF IN AGREEMENT ON
AMPLIFYING UPSTREAM TROFFING OVER PAC NW.  INCREASING SOUTH WINDS
AHEAD OF THIS FEATURE WILL EVENTUALLY PULL MOISTURE NORTHWARD AND
INCREASE THE CHANCE FOR PRECIPITATION LATER FRI AND THE WEEKEND.

&&

.AVIATION /00Z TAFS/...VFR CONDITIONS EXPECTED THROUGH SATURDAY. DRY
AIRMASS TONIGHT SHOULD BRING CLEAR SKIES WITH LIGHT SOUTHWEST WINDS.
OUTSIDE SHOT OF LOW LEVEL WIND SHEAR EARLY TONIGHT...AND IFR
CEILINGS WITH LOW STRATUS LATER TONIGHT INTO EARLY SATURDAY.

LOW LEVEL JET TONIGHT INCREASES TO AROUND 30 KNOTS AT 2000 FEET
ABOVE GROUND LEVEL FROM AROUND 00Z TO 03Z SATURDAY. THIS WOULD BE
BORDERLINE POTENTIAL FOR LOW LEVEL WIND SHEAR...AND NOT CONFIDENT IN
ITS OCCURRENCE...SO LEFT OUT OF TAFS.

IFR CEILING DEVELOPMENT WOULD BE DUE TO THE COOL SURFACE UNDERNEATH
WARMING AIR AT A FEW THOUSAND FEET ABOVE GROUND LEVEL. NOT CONFIDENT
IN ITS OCCURRENCE WITH WINDS REMAINING UP ENOUGH...SO LEFT MENTION
OUT OF TAFS AS WELL. SOUTH WINDS BECOME GUSTY ONCE AGAIN SATURDAY
AFTERNOON...WITH GUSTS IN THE LOWER 20S KNOT RANGE POSSIBLE. SOME
HIGH CLOUDS SHOULD MOVE INTO TAF SITES TOWARD EVENING.

&&

.MARINE...SMALL CRAFT ADVISORY REMAINS IN EFFECT ONLY UNTIL
MIDNIGHT. GUSTY SOUTH WINDS TO 25 KNOTS WILL CONTINUE INTO EARLY
EVENING AS CLOUDS CLEAR OUT FROM WEST TO EAST...WITH TIGHT PRESSURE
GRADIENT. WINDS WILL VEER SOUTHWEST AND SHOULD WEAKEN SOMEWHAT
TONIGHT. SUBSEQUENT WAVES ARE EXPECTED TO REMAIN 3 TO 5 FEET TOWARD
THE OPEN WATERS INTO THIS EVENING...BEFORE SUBSIDING BY MIDNIGHT.
WAVES MAY SUBSIDE EVEN SOONER...SO EVENING SHIFT MAY END IT WITH THE
EVENING ISSUANCE OF THE NEARSHORE MARINE FORECAST.

ANOTHER SHOT AT SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES EXISTS
FOR SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...AS LOW PRESSURE AND
AN OCCLUDED FRONT MOVE THROUGH THE REGION. GUSTY SOUTH TO SOUTHWEST
WINDS TO 30 KNOTS ARE POSSIBLE AT TIMES.

SOUTHWEST GALES TO 40 KNOTS ARE POSSIBLE SUNDAY...WITH STRONG LOW
LEVEL WINDS AND GOOD MIXING CONDITIONS. HIGH WAVES OF AT LEAST 4 TO
8 FEET ARE ALSO POSSIBLE WITH THESE WINDS. CONFIDENT ENOUGH TO GO
WITH A GALE WATCH FROM 14Z SUNDAY TO 00Z MONDAY TO HIGHLIGHT THIS
POTENTIAL. WINDS AND WAVES WOULD THEN SLOWLY SUBSIDE SUNDAY NIGHT
INTO MONDAY.

&&
CONFIDENCE...
TONIGHT AND SATURDAY...MEDIUM TO HIGH.
SATURDAY NIGHT...MEDIUM.
SUNDAY THROUGH MONDAY...LOW TO MEDIUM.
MONDAY NIGHT THROUGH THURSDAY...MEDIUM.
FRIDAY...LOW.

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 06Z/12 FOR LMZ643>646.
     GALE WATCH 15Z/13 TO 00Z/14 FOR LMZ643>646.

&&

SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Nov 11, 3:17 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CST FRI NOV 11 2011

WIZ046-047-051-052-056>060-062>072-122130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
317 PM CST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

STRENGTHENING LOW PRESSURE OVER SOUTHERN CANADA WILL RESULT IN A
WINDY DAY ON SUNDAY. DEPENDING ON THE EXACT TRACK AND STRENGTH OF
THE LOW PRESSURE AREA AND LINGERING CLOUD COVER...WIND GUSTS MAY
REACH WIND ADVISORY LEVELS LATER SUNDAY MORNING AND SUNDAY
AFTERNOON. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-122130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
317 PM CST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT
FOR BREEZY SOUTH TO SOUTHWEST WINDS DUE TO A TIGHT PRESSURE
GRADIENT ASSOCIATED WITH LOW PRESSURE MOVING THROUGH SOUTHERN
CANADA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

BLUSTERY SOUTH WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY
LEVELS SATURDAY AFTERNOON INTO SUNDAY MORNING AHEAD OF AN
APPROACHING COLD FRONT. STRONG SOUTHWEST WINDS BEHIND THE FRONT MAY
REACH GALE LEVELS ON SUNDAY. A GALE WATCH HAS BEEN POSTED FOR
SUNDAY.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:47 AM CSTSmall Craft AdvisoryMKX6 hr
Nov 11, 10:03 AM CSTSmall Craft AdvisoryMKX14 hr

Nearby

Gale Watches in Wisconsin, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.